Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

Aww no...what kind of reaction did you have? Can you take some other kind of antibiotics? You will find something that works and doesn't cause a reaction I am sure. Best of luck, let us know how you get on :)

Share this post


Link to post
Share on other sites

if your illergic to tetracyclines then what you can do is ask for Cephalexin/cefelexin which isnt a recognised acne medication in practice, but it does fight acne probably more effectively that every med except for mino and accutane :)

though, if you live in the UK (like me) cefalexin is only allowed to be prescribed on a short term basis and you may only get it on a 2 week course at max with no repeat prescription.

if your in teh US then your fine lol

Share this post


Link to post
Share on other sites

Well pretty much a few days before I actually broke out in hives aaaaaaall over (which was yesterday), I woke up feeling extremely weak (so much so that I couldn't go running like I usually do). I took a shower hoping it'd make me feel better, but that only seemed to make it worse. And then I was really cold for the remainder of the day, regardless of a plethora of layers. I'm not sure if that was a part of the reaction, but the hives were enough for me.

The thing that really stinks though is I was hoping minocycline would help my eyes too (I have Blepharitis).

Does anyone know if I would react the same to doxy or tetra?

And thanks to both of you :) I'll look into Cephalexin.

Share this post


Link to post
Share on other sites

Well pretty much a few days before I actually broke out in hives aaaaaaall over (which was yesterday), I woke up feeling extremely weak (so much so that I couldn't go running like I usually do). I took a shower hoping it'd make me feel better, but that only seemed to make it worse. And then I was really cold for the remainder of the day, regardless of a plethora of layers. I'm not sure if that was a part of the reaction, but the hives were enough for me.

The thing that really stinks though is I was hoping minocycline would help my eyes too (I have Blepharitis).

Does anyone know if I would react the same to doxy or tetra?

And thanks to both of you :) I'll look into Cephalexin.

You will react the same way to any -cyclin, so you should stay away from any drug ending in -cyclin (tetra, doxy, etc). the next time you react it may be much worse. I'm, also allergic to cyclins (and sulfas, and antibiotics like cipro and leviquin) so I'm in that 1% right woth you. I get a really bad reaction to antibiotics called Steven-Johnsons Syndrome, where your eyes and mouth start to bleed, and your skin comes off in sheets......big fun........for this reason I got to skip antibiotics and go straight to Accutane.....

If you can take penicillins (like amoxicimllin) you'll be fine on cephalexin, since it's similar. If your allergic to penicillin you'll cross react to cephalexin.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×